Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: ativan and alcohol


 Sil3nt - Tue May 03, 2005 5:37 pm

I was drinking 2 days ago and i was not drunk but very very buzzed. i went to sleep, or rather tried to, but i couldnt. i used to have a problem with anxiety but ive never had a hard time getting to sleep while drinking before, especially since my anxiety was virtually gone. but that night my heart was racing, and i just lay in my bed for 8 hours without being able to sleep. i felt so terrible. i have ativan (lorazipam) and wanted to take it to calm myself down but i was afraid something bad would happen. what should i have done in case it happens again? if i cant take ativan then what should i do if this does happen?
 Theresa Jones, RN - Wed May 04, 2005 9:12 am

User avatar Hi Sil3nt,
It would be quite unadvisable to use the medication ativan in conjuction with alcohol. Heart racing etc. may have been due to the simple fact of having an anxiety attack by laying for such an extended time without falling asleep. Benadryl (Diphenhydramine) is an over the counter medication commonly used for sleep but in some people the effect is the opposite, causing insomnia. Talk to your doctor prior to using this medication (or any medication for that matter) in conjuction with alcohol use to prevent undesirable side effects.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us